Interior Health has issued a region-wide alert after fentanyl found in powder cocaine resulted in multiple overdoses and fatalities.
The alert issued Thursday, in place until April 20, says there is a “high risk” of fatal overdose, amnesia, sleepiness and nodding out for a long time after using the drug.
The entire, vast, IH region is impacted by the alert.
"At this point we are aware of this occurring in the Central Okanagan and Kamloops area. Anyone using cocaine in the Interior Health region is advised to take safety measures and test their substance," the health authority said in a statement.
The most recent stats from the BC Coroners Service showed 31 people were killed by toxic drugs in the BC Interior last January.
Consider these additional tips if you are going to use drugs:
- Find drug checking locations at www.drugchecking.ca
- Be aware that benzodiazepine induced sedation is not reversible by naloxone
- Be aware of risks if mixing with other drugs, including alcohol
- Use with others around or at an Overdose Prevention Site if available in your
- community (OPS)
- Start with a small amount and space out your doses
- Carry naloxone and know how to use it
- Get the Lifeguard app - lifeguarddh.com
- Call 211 or visit bc211.ca to find services near you